MAUDE Adverse Event Report: ARTHREX, INC. 1.70MM DRILL FOR FIBERTAK; BIT, DRILL

ARTHREX, INC. 1.70MM DRILL FOR FIBERTAK; BIT, DRILL
Model Number 1.70MM DRILL FOR FIBERTAK
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a 1.70mm drill for fibertak, ar-3600d-3, was being used during an arthroscopic bankart repair.The surgeon made three bone holes and deployed fiber tak anchors in each hole with no issue.When the surgeon was drilling the fourth bone hole, the drill tip broke and the broken piece became stuck in the glenoid.The surgeon tried to retrieve the broken piece but could not.The surgical site was closed and the surgery was completed.Additional information provided 9/24/2019: the rep confirmed that tip of the drill bit was secured within the bone.No special measure was taken, but it bites hard into the bones and the surgeon determined that it would not move.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation revealed that the returned ar-3600d-3 drill had broken in three pieces.The returned ar-3600d-3 was reviewed for critical dimension at the device diameter.The device met all as received specifications.The observed condition of the returned device is most likely caused by prying/leveraging during use or impacting the device with another object.

Brand Name
1.70MM DRILL FOR FIBERTAK
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9118754
Report Number1220246-2019-01328
Device Sequence Number2615002
Product Code HTW
UDI-Device Identifier00888867101920
UDI-Public00888867101920
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1.70MM DRILL FOR FIBERTAK
Device Catalogue NumberAR-3600D-3
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer09/03/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date05/21/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;